Alert archive / Pennsylvania / Special Weather Statements in 2021

Special Weather Statement, NWS State College, PA

May 26, 2021Lancaster County, York County, Pennsylvania

NWS State College, PA issued this special weather statement at May 26, 2021, 9:33 PM EDT for Lancaster County, York County, Pennsylvania. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2021, 9:33 PM EDT (01:33 UTC)
Expired
May 26, 2021, 10:15 PM EDT
In force
42 min
Issued by
NWS State College, PA

Counties Lancaster County, PA, York County, PA

The radar

The Philadelphia radar (KDIX), 161 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 1.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2021-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1316 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2021-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1316 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1697 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

720 
WWUS81 KCTP 270133
SPSCTP

Special Weather Statement
National Weather Service State College PA
933 PM EDT Wed May 26 2021
 
PAZ059-065-066-270215-
Lancaster PA-York PA-Lebanon PA-
933 PM EDT Wed May 26 2021

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF LANCASTER...YORK...AND
LEBANON COUNTIES UNTIL 1015 PM EDT...

At 933 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Newmanstown to East Petersburg to East York.
Movement was east at 45 mph.

Wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Lancaster, York, Ephrata, Weigelstown, Elizabethtown, Columbia,
Lititz, Millersville, Willow Street, Mount Joy, New Holland, Spry,
Manheim, East Petersburg, Cornwall, Akron, Shiloh, East York, Leola
and Stonybrook-Wilshire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in State College PA.

&&

LAT...LON 4010 7594 4003 7594 3997 7599 3991 7687
      4011 7673 4019 7659 4019 7657 4020 7657
      4039 7626 4036 7623 4036 7620 4031 7614
      4014 7587
TIME...MOT...LOC 0133Z 254DEG 39KT 4035 7621 4012 7638 3997 7670 

$$

Colbert

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at May 26, 7:44 PM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, May 26, 7:44 PM EDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service State College PA
744 PM EDT Wed May 26 2021

.SYNOPSIS...
Scattered showers and storms will gradually diminish as the
evening progresses, and a cold front will cross the remainder
of the commonwealth overnight. Pleasant and dry weather is
expected on Thursday, before a widespread soaking rainfall
brings much cooler temperatures Friday into Saturday. Look for
gradually improving conditions through the remainder of the
Memorial Day weekend.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
Bands of showers and storms continue to impact central PA this
evening. The general trend is for the storms to diminish in
intensity, although brief strong wind gusts remain possible in
any storms. Will slowly continue to trim SVR Watch #205 from NW
to SE, and the watch expiration for all areas is 8PM.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Showers and storms will continue to fade late this evening.

A cold front will slip south of the area overnight, with a much
drier and comfortably cooler airmass returning overnight and
into Thursday as a large area of sfc high pressure builds
southeastward from the Great Lakes.

Trended temps and dewpoints a few degs on the higher/lower side
of NBM guidance given forecast sounding profiles.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
A potent upper air disturbance dropping southeast from the
Northern Plains and Upper Great Lakes Thursday night through
Friday will help to organize and slowly strengthen an area of
surface low pressure, that will move across Southwestern PA
then the Virginias Friday and Friday night. These weather
features will team up to bring a widespread, chilly and
soaking rainfall Friday afternoon and night.

Latest GEFS and ECENS currently supports a widespread 0.5 to 1.5
inch rainfall. which is generally welcome news as much of the
area has been dry recently.

Cool conditions appear likely Saturday with lingering showers
possible, as deep upper level trough passes over the state. The
bulk of model guidance supports drier and not quite as cool
conditions Sunday, as upper trough slowly shifts east of Pa.
However, there is still some model spread here with the slower
operational GFS indicating at least a small chance of showers
Sunday. Latest EURO has also slowed down the eastward shift of
the upper trough, so took temps down some on Sunday. All medium
range guidance indicates dry and warmer conditions early next
week, as surface high drifts off of the Mid Atlantic coast. A
weak, moisture- starved shortwave pressing south into the area
could possibly bring a few showers by Tuesday. ECENS and GEFS
plumes support POPs in the slight chance category.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
00Z TAFS sent. Second line of showers and storms moving into
central areas. Some gusty winds and heavy rain for a few more
hours. Further east, isolated storms just south and east of
MDT.

Later on, some lower CIGS for a brief time, but the airmass
is expected to dry out rather fast.

For Thursday, not seeing much in the way of clouds, given
the very low dewpoints expected. A little breezy.

Looking wet and cold for later Friday into the first part of
Saturday. This will likely result in poor conditions for
aviation.

Outlook...

Friday...Conditions becoming poor with widespread rain.

Saturday...Improving conditions late. Rain in the morning, then
a chance of showers in the afternoon.

Sunday...VFR conditions.

Monday...VFR conditions.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Steinbugl/Evanego
NEAR TERM...Steinbugl/Evanego
SHORT TERM...Steinbugl/Evanego
LONG TERM...Fitzgerald/Travis
AVIATION...Martin
Hazardous weather outlook, May 26, 8:03 PM EDT, 1 hour 30 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
803 PM EDT Wed May 26 2021

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-280015-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
803 PM EDT Wed May 26 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 26, 8:27 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service State College PA
827 PM EDT Wed May 26 2021

PAZ065-270045-
York PA-
827 PM EDT Wed May 26 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF YORK COUNTY UNTIL 900
PM EDT...

At 826 PM EDT, Doppler radar indicated a strong thunderstorm near
Delta, moving east at 40 mph.

Nickel size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Delta, Sunnyburn, Holtwood, Susquehanna Trails, Fawn Grove and Peach
Bottom.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3984 7635 3977 7627 3973 7624 3972 7624
      3972 7652
TIME...MOT...LOC 0026Z 248DEG 33KT 3973 7641

Colbert
Special weather statement, May 26, 8:47 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service State College PA
847 PM EDT Wed May 26 2021

PAZ058-059-270115-
Lebanon PA-Schuylkill PA-
847 PM EDT Wed May 26 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LEBANON AND SCHUYLKILL
COUNTIES UNTIL 915 PM EDT...

At 847 PM EDT, Doppler radar indicated a strong thunderstorm near
Williamstown, moving east at 45 mph.

Wind gusts up to 50 mph are possible.

Locations impacted include...
Pottsville, Schuylkill Haven, Minersville, St. Clair, Orwigsburg,
Pine Grove, Port Carbon, Tremont, Tower City, Friedensburg, Marlin,
Renningers, Forrestville, Branchdale, Seltzer, Donaldson, Buck Run,
Klingerstown, Beurys Lake and Lake Wynonah.

LAT...LON 4058 7606 4057 7608 4052 7626 4052 7634
      4050 7641 4052 7660 4056 7654 4066 7670
      4072 7654 4071 7605
TIME...MOT...LOC 0047Z 275DEG 41KT 4062 7664

KF
Local storm report, May 26, 9:00 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
900 PM EDT WED MAY 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     2 NW LANCASTER          40.06N 76.34W
05/26/2021                   LANCASTER          PA   EMERGENCY MNGR

            NUMEROUS LARGE TREES DOWN IN LONGS PARK.
            TRAILER BLOWN ACROSS HARRISBURG PIKE.

&&

MRC
Special weather statement, May 26, 9:15 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service State College PA
915 PM EDT Wed May 26 2021

PAZ058-270145-
Schuylkill PA-
915 PM EDT Wed May 26 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SCHUYLKILL COUNTY UNTIL
945 PM EDT...

At 914 PM EDT, Doppler radar indicated a strong thunderstorm over
Friedensburg, moving east at 45 mph.

Wind gusts up to 50 mph are possible in spots.

Locations impacted include...
Pottsville, Schuylkill Haven, Minersville, St. Clair, Orwigsburg,
Port Carbon, New Philadelphia, Friedensburg, Marlin, Renningers,
Forrestville, Branchdale, Seltzer, Heckscherville, Buck Run,
McKeansburg, Snyders, Lake Wynonah, Cressona and Palo Alto.

LAT...LON 4070 7581 4064 7598 4057 7602 4058 7604
      4058 7607 4057 7608 4056 7612 4053 7617
      4052 7626 4053 7636 4077 7632 4075 7579
      4073 7576
TIME...MOT...LOC 0114Z 275DEG 37KT 4062 7623

KF
Local storm report, May 26, 9:29 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
929 PM EDT WED MAY 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     2 ESE VALLEY VIEW       40.65N 76.50W
05/26/2021                   SCHUYLKILL         PA   911 CALL CENTER

            NUMEROUS TREES DOWN IN HEGINS TWP.

&&

MRC
Special weather statement, May 26, 9:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
933 PM EDT Wed May 26 2021

PAZ059-065-066-270215-
Lancaster PA-York PA-Lebanon PA-
933 PM EDT Wed May 26 2021

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF LANCASTER...YORK...AND
LEBANON COUNTIES UNTIL 1015 PM EDT...

At 933 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Newmanstown to East Petersburg to East York.
Movement was east at 45 mph.

Wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Lancaster, York, Ephrata, Weigelstown, Elizabethtown, Columbia,
Lititz, Millersville, Willow Street, Mount Joy, New Holland, Spry,
Manheim, East Petersburg, Cornwall, Akron, Shiloh, East York, Leola
and Stonybrook-Wilshire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in State College PA.

&&

LAT...LON 4010 7594 4003 7594 3997 7599 3991 7687
      4011 7673 4019 7659 4019 7657 4020 7657
      4039 7626 4036 7623 4036 7620 4031 7614
      4014 7587
TIME...MOT...LOC 0133Z 254DEG 39KT 4035 7621 4012 7638 3997 7670

Colbert

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:04 PM EDTSpecial Weather StatementCTPSnyder26 min
May 26, 8:10 PM EDTSevere Thunderstorm WarningCTPJuniata, Perry, Snyder35 min
May 26, 8:29 PM EDTSevere Thunderstorm WarningCTPDauphin, Northumberland32 min
May 26, 8:47 PM EDTSpecial Weather StatementCTPSchuylkill28 min
May 26, 9:15 PM EDTSpecial Weather StatementCTPSchuylkill30 min
May 26, 9:26 PM EDTSevere Thunderstorm WarningCTPSchuylkill34 min

Nearby

Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.